Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 258, NWS Atlanta, GA

August 21, 2013Oglethorpe County, Wilkes County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2013, 4:57 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2013, 4:57 PM EDT (20:57 UTC)
Expired
Aug 21, 2013, 5:45 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Oglethorpe County, GA, Wilkes County, GA

The radar

The Greer radar (KGSP), 123 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WUUS52 KFFC 212057
SVRFFC
GAC221-317-212145-
/O.NEW.KFFC.SV.W.0258.130821T2057Z-130821T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WILKES COUNTY IN EAST CENTRAL GEORGIA
  NORTHEASTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 545 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF TIGNALL...MOVING
  NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JACKSONS CROSSROADS...MALLORYSVILLE AND VESTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3382 8301 3393 8308 3403 8294 3401 8293
      3402 8291 3399 8286 3399 8283 3387 8274
TIME...MOT...LOC 2057Z 239DEG 4KT 3388 8299

$$
1 follow-up statement
936 
WWUS52 KFFC 212124
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT WED AUG 21 2013

GAC317-212134-
/O.CAN.KFFC.SV.W.0258.000000T0000Z-130821T2145Z/
WILKES GA-
524 PM EDT WED AUG 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILKES COUNTY IS
CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS 
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3392 8287 3386 8292 3384 8297 3393 8308
      3403 8294 3401 8293 3402 8291 3399 8286
      3398 8282 3395 8280
TIME...MOT...LOC 2124Z 203DEG 9KT 3394 8300

$$

GAC221-212145-
/O.CON.KFFC.SV.W.0258.000000T0000Z-130821T2145Z/
OGLETHORPE GA-
524 PM EDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN OGLETHORPE COUNTY...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR VESTA...MOVING NORTHEAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3392 8287 3386 8292 3384 8297 3393 8308
      3403 8294 3401 8293 3402 8291 3399 8286
      3398 8282 3395 8280
TIME...MOT...LOC 2124Z 203DEG 9KT 3394 8300

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:54 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 21, 3:54 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT WED AUG 21 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAIN FORECAST CONCERN IS DISTRIBUTION OF BEST CHANCE FOR PRECIP AND
FLASH FLOODING POTENTIAL THIS AFTERNOON INTO EVENING. ENHANCED DEEP
LAYER MOISTURE AND A WEAK UPPER DISTURBANCE ALLOWED FOR LINGERING
SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA SINCE THIS
MORNING...ALONG WITH ISOLATED FLASH FLOODING DUE TO SOME
TRAINING/ANCHORING OF CELLS. SHORT TERM GUIDANCE CONSENSUS HAS
COVERAGE DECREASING GRADUALLY BY EVENING THEREFORE HAVE DECIDED NOT
TO EXPAND CURRENT FLASH FLOOD WATCH ACROSS THE NORTH...THOUGH AN
ADDITIONAL ISOLATED OCCURRENCE CANNOT BE RULED OUT WITH 1.9-2.0
PWATS AND SOME OROGRAPHIC ENHANCEMENT.

OTHER FEATURE OF INTEREST IS AN APPROACHING SEA BREEZE FRONT FROM
THE SOUTHEAST. CONVECTION HAS BEEN TRIGGERING ALONG THIS BOUNDARY AS
IT PUSHES INTO THE SOUTHEAST CWA THIS AFTERNOON. LOCAL WRF AND NAM
SOLUTIONS /BOTH VERIFYING WELL FOR THE MORNING DEVELOPMENT/ ARE IN
GOOD AGREEMENT WITH THE MOST WIDESPREAD DEVELOPMENT OCCURRING SOUTH
AND EAST OF A COLUMBUS TO WASHINGTON LINE IN CENTRAL GEORGIA LATE
THIS AFTERNOON AND EVENING...WHICH IS THE AREA COVERED BY THE
CURRENT FLASH FLOOD WATCH. PWATS ARE STILL LOOKING TO BE NEAR 1.8
INCHES IN THIS AREA...THOUGH SOME MID LEVEL DRY AIR IS ADVECTING IN
WITH THE WEAK RIDGE OFF THE ATLANTIC COAST. CONSIDERING THE
CONTINUED SATURATED SOILS IN THE AREA...HAVE DECIDED TO MAINTAIN THE
CURRENT WATCH IN THE SOUTHEAST. SEE HYDROLOGY SECTION BELOW FOR
ADDITIONAL DETAILS.

ISOLATED STRONG OR SEVERE STORMS WITH STRONG DOWNBURST WINDS ARE
POSSIBLE AS WELL IN THE SOUTHEAST WITH MLCAPE VALUES NEAR 2000 J/KG
AND DCAPES NEAR 1000 J/KG. SUCH DEVELOPMENT WAS THE STORY YESTERDAY
EVENING...SO COULD SEE A REPEAT.

UPPER TROUGH AXIS PUSHES TOWARD THE MID-ATLANTIC COAST FOR THURSDAY
AND ELONGATES THE MOISTURE FIELD...WHILE TRANSITIONING IT MORE
ACROSS THE SOUTHEASTERN PORTION OF THE AREA. HAVE THEREFORE GONE
WITH HIGH CHANCE POPS SOUTHEAST DECREASING TOWARDS THE NORTHWEST.
LIKELY LESS CONVECTIVE COVERAGE THURSDAY AFTERNOON.

FOR TEMPS...HAVE GONE WITH A GENERAL BLEND OF GUIDANCE AS THIS HAS
VERIFIED DECENTLY. LOWS WILL GENERALLY BE IN THE UPPER 60S TO LOW
70S WITH HIGHS IN THE MID 80S.

BAKER

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HAVE MADE NO CHANGES TO THE LONG TERM. STILL LOOKS LIKE A DRIER
AIR MASS IS SCHEDULED TO MOVE INTO THE FORECAST AREA LATE IN THE
WEEKEND AND INTO THE FIRST OF THE WEEK. A MORE PRONOUNCED DIURNAL
PATTERN WITH MINIMUM THUNDERSTORMS OVERNIGHT STILL SEEMS
REASONABLE. PREVIOUS DISCUSSION IS INCLUDED BELOW.

41

.PREVIOUS...
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED AT 443 AM EDT WED AUG 21 2013/
THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT THERE IS AN END
IN SIGHT. DEEPER MOISTURE THAT IS OVER THE AREA IN THE SHORT TERM
FINALLY MOVES NORTH AND EAST OF THE REGION BY 00Z FRI. THERE IS
STILL A DECENT AMOUNT OF MOISTURE ACROSS THE AREA THROUGH THE
WEEKEND BUT NO WHERE NEAR AS MUCH AS WE HAVE SEEN OVER THE PAST
WEEK. PRECIPITABLE WATERS FINALLY GET BELOW 1.5 INCHES BY 12Z FRI
AND STAY THERE THROUGH THE REST OF THE EXTENDED. THE MAIN FEATURE
THAT HELPS TO DRY THINGS OUT A BIT IS THE LARGE HIGH PRESSURE
RIDGE THAT BUILDS SOUTH OUT OF THE GREAT LAKES AND NEW ENGLAND
STATES. THIS RIDGE PUSHES DOWN INTO N GA BEGINNING SAT NIGHT AND
BRINGS WITH IT A MUCH DRIER AIRMASS. THE RIDGE CENTER MOVES OF THE
MID ATLANTIC COAST MON MORNING BUT ITS MAIN AXIS STAYS ACROSS THE
CAROLINAS...GA...AND AL THROUGH TUE/WED. WILL KEEP A SLIGHT CHANCE
OF SHRA/TSRA IN THE FORECAST THROUGH DAY 7 AS THERE IS STILL DECENT
MOISTURE AND SOME INSTABILITY AS THIS RIDGE MOVES IN. WITH JUST
ENOUGH DAY TIME HEATING WE COULD STILL SEE SOME AFTERNOON POP UP
THUNDERSTORMS. THE GOOD NEWS IS ANYTHING THAT DEVELOPS WONT HAVE
THE DEEPER TROPICAL MOISTURE TO WORK WITH SO FLOODING WILL BECOME
LESS OF A FACTOR THROUGH THE END OF THE FORECAST PERIOD.

01

HYDROLOGY...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF
CENTRAL GEORGIA THIS AFTERNOON INTO EVENING AS A SEABREEZE FRONT
PUSHES NORTHWESTWARD IN A MOIST AND UNSTABLE ENVIRONMENT. RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS ALREADY SATURATED
SOILS...THEREFORE THE CURRENT FLASH FLOOD WATCH SOUTH AND EAST OF A
COLUMBUS TO WASHINGTON LINE WILL CONTINUE THROUGH THIS EVENING.
DEVELOPMENT ACROSS NORTH GEORGIA COULD POTENTIALLY DROP 1 TO 2
INCHES IN A LOCALIZED AREA...THEREFORE ISOLATED FLASH FLOODING
CANNOT BE RULED OUT OUTSIDE OF THE WATCH AREA. THE THREAT DOES NOT
SEEM WIDESPREAD ENOUGH TO WARRANT EXPANDING THE CURRENT WATCH AT THE
MOMENT. GUIDANCE QPF IS GENERALLY AROUND 0.5 INCHES THROUGH THIS
EVENING...BUT THINKING THIS IS NOT RESOLVING THE EXPLICIT CONVECTIVE
THREAT.

BAKER

&&

AVIATION...
18Z UPDATE...
CIGS HAVE BEEN SLOW TO IMPROVE TODAY AND LOOK TO HANG AROUND MVFR
LEVEL THROUGH AFTERNOON AND IMPROVE TO VFR BY EVENING. IFR CIGS
POSSIBLE AGAIN AFTER 10Z TONIGHT THEN GRADUAL IMPROVEMENT AFTER
15Z. WINDS LOOK TO BE UNDER 10 KTS OUT OF SE TODAY...THEN LIGHT TO
CALM OVERNIGHT. DIRECTION SHOULD SWING SW AFTER 15Z THURSDAY. BEST
TSRA CHANCES TODAY LOOK TO BE 20-00Z FOR TEMPO GROUP...THEN AFTER
18Z TOMORROW FOR PROB30. BEST CHANCES TOMORROW LOOK TO BE IN SOUTH.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON EARLY MORNING CIGS AND TIMING OF SW WINDS TOMORROW.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  86  69  90 /  50  30  20  30
ATLANTA         70  86  71  90 /  50  30  20  30
BLAIRSVILLE     63  83  63  86 /  50  30  20  40
CARTERSVILLE    68  87  68  90 /  50  30  20  30
COLUMBUS        71  88  72  93 /  50  40  20  30
GAINESVILLE     68  84  70  89 /  50  30  20  30
MACON           71  88  70  92 /  50  40  20  30
ROME            67  88  67  90 /  50  30  20  30
PEACHTREE CITY  68  86  68  89 /  50  40  20  30
VIDALIA         73  89  72  93 /  50  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...BAKER
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Aug 21, 3:03 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT WED AUG 21 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
303 PM EDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH
FLOODING AT ANY LOCATION OVER NORTH AND CENTRAL GEORGIA. HOWEVER
CENTRAL GEORGIA SHOULD BE THE FAVORED AREA FOR THE AFTERNOON AND
EVENING. ISOLATED STRONG STORMS COULD PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS OF UP TO AN
INCH CAN BE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA WITH LOCALIZED
AMOUNTS OF 1 TO 3 INCHES POSSIBLE.

DISCUSSION...
DEEP TROPICAL MOISTURE CONTINUES ACROSS THE STATE TODAY WITH A
WEAKENING FRONTAL BOUNDARY STRETCHED ACROSS CENTRAL GEORGIA.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
STRONG STORMS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING. THE MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL
GEORGIA...SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WEATHER HAZARDS EXPECTED...
RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE
THROUGH SATURDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE
STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE
TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON
PERIODS THROUGH THE WEEKEND.

DISCUSSION...
A STATIONARY FRONT AND DEEP TROPICAL MOISTURE WILL COMBINE THROUGH
SATURDAY TO HELP CREATE ISOLATED STRONG THUNDERSTORMS ACROSS THE
AREA. THIS DEEPER MOISTURE WILL SLOWLY BE REPLACED BY A DRIER
AIRMASS THROUGH THE BEGINNING OF NEXT WEEK BUT ISOLATED
THUNDERSTORMS ARE STILL EXPECTED THROUGH TUESDAY. WITH WET
CONDITIONS ACROSS THE STATE ALREADY...ANY ADDITIONAL RAINFALL HAS
THE POTENTIAL TO CREATE INCREASED FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 21, 1:18 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      2 NE DECATUR            33.80N 84.27W
08/21/2013                   DEKALB             GA   PUBLIC

            SOUTH FORK OF PEACHTREE CREEK OBSERVED TO BE COMING OUT
            OF ITS BANK NEAR ORION DR AND LAWRENCEVILLE HIGHWAY.

&&

SNELSON
Special weather statement, Aug 21, 1:24 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT WED AUG 21 2013

GAZ030-211800-
124 PM EDT WED AUG 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK COUNTY UNTIL
200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF LOCALLY HEAVY RAINFALL OVER ETNA...MOVING EAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK COUNTY...INCLUDING AREAS AROUND ESOM HILL...ETNA...ANTIOCH...
FISH CREEK AND CEDARTOWN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3408 8541 3408 8526 3410 8525 3410 8518
      3396 8511 3390 8534 3390 8540 3408 8543
TIME...MOT...LOC 1724Z 248DEG 10KT 3399 8537
Local storm report, Aug 21, 3:07 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 N CLEVELAND           34.61N 83.76W
08/21/2013                   WHITE              GA   EMERGENCY MNGR

            COUNTY ADMINISTRATION BUILDING HAD MINOR FLOODING FROM
            WATER COMING OUT OF NEARBY CREEK.

&&

SNELSON
Local storm report, Aug 21, 3:30 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     PITTS                   31.94N 83.54W
08/20/2013                   WILCOX             GA   UTILITY COMPANY

            MIDDLE GEORGIA EMC REPORTS A FEW POWER OUTAGES IN WILCOX
            COUNTY. MOST OF THE ISSUES WERE CAUSED BY DOWNED LIMBS.
            ALSO WILCOX COUNTY 911 RELAYED A REPORT OF A TREE DOWN IN
            PITTS WITH THESE STORMS. TIME IS ESTIMATED FROM RADAR.

&&

AGIBBS
Special weather statement, Aug 21, 3:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED AUG 21 2013

GAZ110-111-212015-
347 PM EDT WED AUG 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHEELER AND
TELFAIR COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES EAST OF JORDAN TO HORSE CREEK
WMA...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHEELER
AND TELFAIR COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE HORSE CREEK WMA...LUMBER CITY...SPRING
HILL...JORDAN...TOWNS...WORKMORE...SCOTLAND...LITTLE OCMULGEE STATE
PARK...LANDSBURG...GLENWOOD...ALAMO...MILAN...HELENA AND MCRAE.

&&

LAT...LON 3202 8307 3212 8294 3214 8296 3215 8294
      3214 8294 3229 8275 3230 8266 3204 8261
      3197 8254 3192 8261 3192 8267 3178 8286
      3178 8292
TIME...MOT...LOC 1947Z 152DEG 14KT 3203 8258 3198 8275
          3187 8286
Special weather statement, Aug 21, 4:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT WED AUG 21 2013

GAZ001-002-011-212115-
442 PM EDT WED AUG 21 2013

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLOUDLAND CANYON STATE PARK TO CLOUDLAND...
MOVING EAST AT 10 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CHATTOOGA AND DADE COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CEDAR GROVE...CLOUDLAND CANYON STATE
PARK...TRENTON...CLOUDLAND...COOPER HEIGHTS...MENLO...CENTER POST...
JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION...SUTTLES
MILL...NAOMI...LAFAYETTE AND LINWOOD.

&&

LAT...LON 3470 8551 3489 8554 3481 8523 3463 8517
      3441 8536 3445 8550 3464 8555 3466 8555
TIME...MOT...LOC 2042Z 285DEG 10KT 3482 8543 3468 8540
          3454 8553

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:13 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Muscogee, Schley, Talbot and 1 more47 min
Aug 20, 8:24 PM EDTSpecial Weather StatementFFCCrisp36 min
Aug 20, 8:39 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox51 min
Aug 20, 8:55 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Wilcox50 min
Aug 20, 9:00 PM EDTSpecial Weather StatementFFCMacon, Talbot, Taylor30 min
Aug 20, 9:33 PM EDTFlash Flood WarningFFCCrisp, Dooly, Wilcox6 hr
Aug 20, 9:52 PM EDTSpecial Weather StatementFFCCrawford, Houston, Peach, Upson53 min
Aug 20, 11:03 PM EDTSpecial Weather StatementFFCDodge42 min
Aug 20, 11:37 PM EDTSpecial Weather StatementFFCLaurens, Wheeler38 min
Aug 20, 11:51 PM EDTSpecial Weather StatementFFCNewton, Rockdale24 min
Aug 21, 12:20 AM EDTSpecial Weather StatementFFCLaurens40 min
Aug 21, 4:07 AM EDTFlash Flood WatchFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more17 hr
Aug 21, 9:26 AM EDTSpecial Weather StatementFFCRockdale64 min
Aug 21, 10:06 AM EDTSpecial Weather StatementFFCRockdale54 min
Aug 21, 11:17 AM EDTSpecial Weather StatementFFCDeKalb58 min
Aug 21, 11:51 AM EDTFlash Flood WarningFFCDeKalb6 hr
Aug 21, 12:10 PM EDTFlash Flood WarningFFCWhite6 hr
Aug 21, 1:24 PM EDTSpecial Weather StatementFFCPolk36 min
Aug 21, 3:47 PM EDTSpecial Weather StatementFFCTelfair, Wheeler28 min
Aug 21, 4:42 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker33 min
Aug 21, 5:58 PM EDTSpecial Weather StatementFFCPolk32 min
Aug 21, 6:22 PM EDTSpecial Weather StatementFFCHaralson38 min
Aug 21, 6:58 PM EDTSpecial Weather StatementFFCMonroe32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.